Kentucky, 2013Heavy Snow and Winter Weather in Kentucky, March 24 to 26, 2013
March 24 to 26, 2013 · NWS JKL · 6 events in 6 counties and zones
Low pressure weakened over the eastern Ohio Valley and central Appalachians sending several waves of snow showers into east Kentucky. Snowfall amounts ranged from 1 to 3 inches in most valley locations, with much of this snow melting on contact with the ground and roads.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure weakened over the eastern Ohio Valley and central Appalachians sending several waves of snow showers into east Kentucky. Snowfall amounts ranged from 1 to 3 inches in most valley locations, with much of this snow melting on contact with the ground and roads. However, 6 to 12 inches of snow accumulated over the higher terrain along the Virginia border.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 24, 8:01 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 24, 8:01 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EDT SUN MAR 24 2013
.UPDATE...
ISSUED AT 901 PM EDT SUN MAR 24 2013
IT HAS BEEN AN EXCITING EVENING TONIGHT. THERE HAVE BEEN REPORTS OF
WIND DAMAGE IN WAYNE AND PULASKI COUNTIES THAT WERE MOST LIKELY
CAUSED BY A MICROBURST. THERE WERE REPORTS OF STORAGE BUILDINGS
LEVELED AND ROOFS TORN OFF OF STRUCTURES. WILL WAIT UNTIL THE LIGHT
OF DAY TO SEE IF ANY MORE INVESTIGATION IS REQUIRED. FROM THE GROUND
REPORTS...IT APPEARED TO BE STRAIGHT LINE WINDS. THERE WAS ALSO A
REPORT OF A STRUCTURE FIRE THAT MIGHT HAVE BEEN STARTED BY A
LIGHTNING STRIKE IN IN SE CORBIN. THE THUNDER APPEARS TO BE OVER AS
THE FRONT CONTINUES TO MOVE TO THE EAST. THE FRONT SHOULD BE OUT OF
THE AREA BETWEEN 10 AND 11 PM. THERE WERE SOME STRONG GUSTS WITH THE
FRONT AND A FEW HOURS BEHIND THE FRONT THE WINDS WILL PICK UP AND
STAY BLUSTERY THROUGH TOMORROW. AS COLD AIR AT THE SURFACE MOVES IN AND
THE UPPER LOW MOVES ACROSS THE NORTHERN PORTION OF KENTUCKY...EXPECT
THE RAIN TO TURN TO ALL SNOW OR A MIX OF RAIN AND SNOW. THERE WILL BE
TEMPORARY DRY SLOT UNTIL THE SHOWERS PICK UP AGAIN. THE REST OF THE
FORECAST IS ON TRACK.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 358 PM EDT SUN MAR 24 2013
COMPLEX FORECAST AS LOW PRESSURE TRACKS ACROSS WESTERN KENTUCKY
TOWARDS CINCINNATI BY MIDNIGHT TONIGHT SENDING A STOUT COLD FRONT
ACROSS OUR AREA. THE LOW WILL THEN SLOWLY TRACK TO THE EAST SENDING
WRAP AROUND MOISTURE...AND A PROLONGED PERIOD OF SNOW INTO OUR
REGION.
ELEVATED STORMS HAVE DEVELOPED IN ADVANCE OF THE FRONT COVERING
BOWLING GREEN WITH UP TO GOLF BALL SIZED HAIL...ALL WHILE THE TEMP
WAS IN THE 40S. 24/12Z NAM INDICATES SUFFICIENT MUCAPE TO ALLOW
THESE STORMS TO CONTINUE TO AFFECT AREAS AS FAR NORTH AS A MT VERNON
TO HARLAN LINE. OTHERWISE...WINDS WILL INCREASE DRAMATICALLY ALONG
AND BEHIND THE FRONT WITH GUSTS UP TO 35 MPH LIKELY BASED ON
UPSTREAM OBS. THIS MEETS OUR LOCAL CRITERIA FOR A LAKE WIND
ADVISORY...ALTHOUGH I DOUBT WIND WILL BE THE ONLY WEATHER ELEMENT
KEEPING FOLKS OFF THE LAKES TONIGHT.
THE OTHER CONCERN IS THE PROLONGED SNOWFALL EVENT SHAPING UP FOR OUR
AREA LATE TONIGHT THROUGH AT LEAST TUESDAY. RAIN IS EXPECTED TO
CHANGE TO SNOW BETWEEN MIDNIGHT AND DAWN AS MUCH COLDER AIR SWEEPS
IN FROM THE WEST. THE SNOW WILL THEN CONTINUE IN SHOWERS OFF AND ON
THROUGH THE REST OF THIS PERIOD AND INTO THE LONG TERM. DUE TO THE
LONG DURATION OF THE EVENT...SEVERAL INCHES OF SNOW WILL PILE UP
OVER OUR HIGHER TERRAIN AND HAVE ISSUED A WINTER WEATHER ADVISORY
FOR OUR FOUR VIRGINIA BORDER COUNTIES. FOR THE REST OF THE AREA...I
HAD A HARD TIME JUSTIFYING AN ADVISORY AS DESPITE THE PROLONGED
NATURE OF THE EVENT...SNOWFALL RATES DO NOT LOOK EXCEEDINGLY HEAVY
SINCE WE WILL LACK AN UPSLOPE COMPONENT UNTIL LATE TUESDAY NIGHT AND
THE LATE MARCH SUN ANGLE SHOULD KEEP THE SNOW FROM ACCUMULATING ON
ROADS THROUGH THE DAY ON MONDAY AT LEAST. WE MAY NEED AN ADVISORY
MONDAY NIGHT AS THE SNOW MAY BECOME MORE IMPACTFUL AFTER WE LOSE THE
INFLUENCE OF THE SUN...BUT WILL LET LATER SHIFTS REEVALUATE THE NEED
FOR THAT.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 447 PM EDT SUN MAR 24 2013
THE GFS AND ECMWF ARE IN AGREEMENT FOR OUR LOCAL WEATHER FOR THE
FIRST HALF OF THE PERIOD. THE SYSTEM AFFECTING THE REGION DURING
THE SHORT TERM WILL CONTINUE ITS INFLUENCE THROUGH WEDNESDAY. DEEP
MOISTURE AND COLD AIR ADVECTION ON UPSLOPE FLOW ARE STILL EXPECTED TO
BE PRESENT EARLY ON TUESDAY...WITH THE DEEPEST MOISTURE IN THE SOUTH
AND SOUTHEAST PART OF THE AREA. WILL USE LIKELY POPS FOR SNOW SHOWERS
THERE...WITH CHANCE TO THE NORTH. THE UPPER TROUGH WILL BE PASSING BY
ON TUESDAY AND THE DEEP MOISTURE WILL DRY UP WITH ITS PASSAGE. THIS
WILL LEAVE JUST MORE LIMITED SNOW SHOWERS AND FLURRIES TUESDAY NIGHT
INTO WEDNESDAY.
DRY WEATHER AND DECREASING CLOUDS ARE FINALLY EXPECTED BY THURSDAY
AS SURFACE RIDGING BUILDS IN FROM THE WEST UNDER CONTINUED NW FLOW
ALOFT.
SOME MODEL DISAGREEMENT BEGINS TO AFFECT THE LOCAL AREA BY FRIDAY.
THE GFS AND ECMWF AGREE ON THE OVERALL PATTERN...BUT DIFFER ON THE
POSITION OF AN AREA OF CLOUDS AND LIGHT PRECIP IN A WARM AIR
ADVECTION REGIME OVER THE SOUTH CENTRAL CONUS. THE GFS BRINGS THE
LIGHT PRECIP AS FAR EAST AS THE KJKL FORECAST AREA...WITH THE
GREATEST LIKELIHOOD ON FRIDAY NIGHT. HAVE USED A MODEL COMPROMISE
AND INCLUDED JUST A 20 PERCENT POP FOR FRIDAY NIGHT. BOTH MODELS
AGREE ON A COLD FRONT APPROACHING FROM THE NW ON SUNDAY AND BRINGING
PRECIP IN THE WARM AIR ADVECTION AHEAD OF IT...AND HAVE INCLUDED
CHANCE POPS THEN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 901 PM EDT SUN MAR 24 2013
THE FRONT HAS MIXED OUT A LOT OF THE LIFR CIGS AS IT HAS MOVED ACROSS
THE AREA. EXPECT THE CIGS TO DROP AGAIN AS THE UPPER LOW AND POST
FRONTAL SHOWERS MOVE ACROSS THE AREA. EXPECTING QUITE A BIT OF
VARIABILITY IN THE CIGS...HOWEVER TRIED TO REFLECT THE PREDOMINATE
CONDITIONS IN THE TAF. THE WINDS WILL BE PICKING UP OVER THE NEXT FEW
HOURS AND WILL STAY FAIRLY BRISK THROUGH THE DAY.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
TUESDAY FOR KYZ087-088-118-120.
&&
UPDATE...JJ
SHORT TERM...ABE
LONG TERM...HAL
AVIATION...JJ
Hazardous weather outlook, Mar 24, 9:47 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1047 PM EDT SUN MAR 24 2013
KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
251100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...INEZ
1047 PM EDT SUN MAR 24 2013
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
SOUTHWEST WINDS WILL GUST UP TO 35 MPH AT TIMES THROUGH THE NIGHT.
RAIN WILL CHANGE TO SNOW SHOWERS OVERNIGHT TONIGHT. LITTLE OR NO
SNOW ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS WILL GUST UP TO 35 MPH AT TIMES THROUGH DAY ON MONDAY.
SNOW SHOWERS WILL OCCUR FROM MONDAY THROUGH TUESDAY FOR MOST
LOCATIONS. EVENT TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 1 TO 3
INCHES FOR MOST LOCATIONS...WITH ACCUMULATING SNOW MAINLY CONFINED
TO GRASSY AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO PASS ALONG SNOWFALL REPORTS OVER THE NEXT
FEW DAYS.
KYZ087-088-118-120-251100-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1047 PM EDT SUN MAR 24 2013
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
SOUTHWEST WINDS WILL GUST UP TO 35 MPH AT TIMES THROUGH THE NIGHT.
RAIN WILL CHANGE TO SNOW SHOWERS OVERNIGHT TONIGHT. SNOW
ACCUMULATIONS WILL BE LESS THAN AN INCH IN THE VALLEYS WITH AROUND
AN INCH POSSIBLE ABOVE 2000 FEET NEAR THE VIRGINIA BORDER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS WILL GUST UP TO 35 MPH AT TIMES THROUGH DAY ON MONDAY.
SNOW SHOWERS ARE IN THE FORECAST FROM MONDAY THROUGH TUESDAY NIGHT.
SNOWFALL ACCUMULATIONS WILL BE VARIABLE...RANGING FROM 1 TO 3 INCHES
BELOW 2000 FEET ELEVATION TO 3 TO 6 INCHES ABOVE 2000 FEET.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO PASS ALONG SNOWFALL REPORTS OVER THE NEXT
FEW DAYS.
ABE/JJ
In the hours before
Special weather statement, Mar 24, 5:05 PM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT SUN MAR 24 2013
KYZ058-068-069-080-085>087-116-242230-
ESTILL-ROCKCASTLE-WHITLEY-LAUREL-KNOX-JACKSON-BELL-CLAY-
605 PM EDT SUN MAR 24 2013
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT SUNDAY EVENING...
KNOX...
JACKSON...
ROCKCASTLE...
WHITLEY...
SOUTHWESTERN BELL...
WESTERN CLAY...
EXTREME SOUTH CENTRAL ESTILL AND
LAUREL.
AT 605 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MARETBURG TO KRUPP TO ZION HILL...OR ALONG A LINE
EXTENDING FROM MOUNT VERNON TO 6 MILES NORTHWEST OF WILLIAMSBURG TO
11 MILES SOUTHWEST OF WILLIAMSBURG...MOVING EAST AT 40 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLAT ROCK
AROUND 610 PM EDT...DONARO AROUND 615 PM EDT...JEP HILL AROUND 620 PM
EDT...DANGO AROUND 625 PM EDT...BIRDSEYE AROUND 630 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
JJ
Local storm report, Mar 24, 5:15 PM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
615 PM EDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG FERGUSON 37.07N 84.59W
03/24/2013 PULASKI KY EMERGENCY MNGR
60 FOOT BY 100 FOOT METAL BUILDING LEVELED AND ROOF BLOWN
OFF UNDER BUILDING.
&&
KASLocal storm report, Mar 24, 5:32 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG MONTICELLO 36.84N 84.85W
03/24/2013 WAYNE KY EMERGENCY MNGR
TWO ROOFS TAKEN OFF STORAGE BUILDINGS. PULLED POST OUT OF
GROUND IN CEMENT.
&&
KASSpecial weather statement, Mar 24, 5:39 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
639 PM EDT SUN MAR 24 2013
KYZ080-086>088-115>117-242330-
LAUREL-KNOX-LESLIE-PERRY-BELL-CLAY-HARLAN-
639 PM EDT SUN MAR 24 2013
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 730 PM EDT SUNDAY EVENING...
KNOX...
LESLIE...
NORTHWESTERN PERRY...
BELL...
CLAY...
WESTERN HARLAN AND
EASTERN LAUREL.
AT 639 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROCK TO FRAKES...OR ALONG A LINE EXTENDING FROM
LONDON TO 10 MILES WEST OF MIDDLESBORO...MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...URBAN AROUND
645 PM EDT...SIDELL AROUND 650 PM EDT...BERNICE AROUND 655 PM EDT...
TANKSLEY AROUND 700 PM EDT...SPURLOCK AROUND 705 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
JJ
Special weather statement, Mar 24, 8:34 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
934 PM EDT SUN MAR 24 2013
KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
251100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...INEZ
934 PM EDT SUN MAR 24 2013
...STRONG STORM SYSTEM TO BRING RAIN...WIND AND ACCUMULATING SNOWFALL
TO EAST KENTUCKY...
A STRONG COLD FRONT HAS SWEPT ACROSS EASTERN KENTUCKY THIS EVENING.
WINDS HAVE SWITCHED TO THE SOUTHWEST AND WILL START GUSTING UP TO 35
MPH...WITH THE GUSTY WINDS CONTINUING THROUGH THE DAY ON MONDAY.
RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT TONIGHT AS A
COLDER AIR MASS FILTERS INTO THE REGION. SNOW SHOWERS WILL THEN
CONTINUE OFF AND ON THROUGH TUESDAY BEFORE TAPERING TO FLURRIES
TUESDAY NIGHT AND WEDNESDAY.
EVENT TOTAL SNOWFALL FROM LATE TONIGHT THROUGH TUESDAY NIGHT IS
EXPECTED TO RANGE FROM 1 TO 3 INCHES FOR MOST VALLEY LOCATIONS...
WITH ACCUMULATING SNOW MAINLY CONFINED TO GRASSY AREAS. THE SNOW
WILL HAVE A HARD TIME ACCUMULATING ON ROADWAYS DURING THE DAYTIME
HOURS. HOWEVER...AFTER SUNSET MONDAY NIGHT...UNTREATED ROADS MAY
BECOME SNOW COVERED...SLICK AND HAZARDOUS.
STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION ON THIS STORM SYSTEM.
ABE/JJ
Heavy Snow, Harlan
- When
- March 24, 11:00 PM EST to March 26, 10:02 AM EST
- Where
- Harlan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.857, -83.218 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 2 to 4 inches in the lower elevations, with 5 to 12 inches reported on Pine and Black Mountains.
Heavy Snow, Bell
- When
- March 24, 11:00 PM EST to March 26, 11:00 AM EST
- Where
- Bell forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
Snowfall amounts ranged from an inch or less in the lower valleys with 4 to 7 inches reported over the higher mountains near Fonde and Red Bird Mountain.
Heavy Snow, Leslie
- When
- March 24, 11:00 PM EST to March 26, 11:00 AM EST
- Where
- Leslie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.094, -83.381 (the zone’s center; the record gives no point)
Snowfall amounts ranged from an inch in the valleys up to 5 inches near Roark.
Heavy Snow, Letcher
- When
- March 24, 11:00 PM EST to March 26, 10:30 AM EST
- Where
- Letcher forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 1 to 3 inches in the lower elevations, however, 5 to 10 inches is estimated to have fallen over the higher ridges based on reports from nearby counties.
Winter Weather, Breathitt
- When
- March 24, 11:00 PM EST to March 26, 8:00 AM EST
- Where
- Breathitt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 1 to 3 inches in the valleys, although much of that melted on contact with the ground, up to 4.4 inches on the ridge at the NWS Office.
Winter Weather, Perry
- When
- March 24, 11:00 PM EST to March 26, 8:00 AM EST
- Where
- Perry forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 1 to 3 inches in the valleys, although much of that melted on contact with the ground, up to 3.5 inches was measured on a ridge near Viper.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 24, 2013$1.2 million · 45 events
- Hail and Damaging Winds in Florida, March 24, 20131 injured · $250,000 · 1 in hail · 26 events
- Tornado and Damaging Winds in Kentucky, March 24, 2013$155,000 · EF1 · 3 events
- Heavy Snow and Winter Weather in Illinois, March 24 to 25, 20132 injured · 25 events
- Winter Storm and Winter Weather in Ohio, March 24 to 25, 201330 events
- Winter Storm and Winter Weather in Virginia, March 24 to 25, 201325 events
- Winter Weather in Virginia, March 24 to 25, 201323 events
- Heavy Snow and Winter Weather in Indiana, March 24 to 25, 201320 events
- Winter Storm in Indiana, March 24 to 25, 201319 events
- Blizzard and Heavy Snow in Illinois, March 24, 201315 events
- Heavy Snow and Winter Weather in West Virginia, March 24 to 26, 201315 events
- Heavy Snow in Missouri, March 24, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432172, 432173, 432174, 432175, 432176, 432185.